Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 114, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 4, 1998, 11:32 PM CDT for Douglas County, Ozark County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1998, 11:32 PM CDT (04:32 UTC)
- Expired
- Jun 5, 1998, 4:35 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Douglas County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 050433 FFWSGF MOC067-153-050935- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1132 PM CDT THU JUN 4 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI OZARK COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 435 AM CDT * AT 1130 PM DOPPLER RADAR INDICATED HEAVY RAINFALL OCCURRING OVER MOST OF DOUGLAS AND OZARK COUNTIES. * AN AREA OF VERY HEAVY RAIN PRODUCING THUNDERSTORMS EXTENDS FROM VANZANT TO THE ARKANSAS/MISSOURI STATE LINE SOUTH OF GAINESVILLE. THESE STORMS ARE MOVING EAST-NORTHEAST AT 30 MPH. RADAR INDICATES THAT 1.50 TO 2.00 INCHES OF RAIN HAS FALLEN DURING THE EVENING HOURS. STORMS MOVING THROUGH THESE COUNTIES NOW HAVE DROPPED AN INCH OF RAIN DURING THE PAST HOUR. FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS IS LIKELY OVERNIGHT. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. SCHMIDT/DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 8:39 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 4, 8:39 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 839 PM CDT THU JUN 4 1998 SEVERE THUNDERSTORM WATCH NUMBER 505 WILL BE OVER AT 9 PM. CURRENT RADAR LOOPS FROM FT SMITH AND SPRINGFIELD INDICATE MAIN STORM MOVING OFF TO OUR EAST...BUT LINGERING RE-DEVELOPMENT OF SHOWERS/STORMS OCCURRING OVER ECNTRL OK/NW AR ATTM AND WILL LIKELY MOVE BACK OVER SW AND SCNTRL MO OVERNIGHT. AS FOR THE FLASH FLOOD WATCH...WILL REMOVE SE KS AND FAR WRN CWA COUNTIES. BUT WILL KEEP FFA UP FOR AREAS AROUND LAKE OF THE OZARKS...OR EAST OF A WARSAW TO BOLIVAR LINE...UP FOR TONIGHT AS ANY RAIN ON TOP OF THE WET GROUND WILL CREATE ADDITIONAL FLOODING CONCERNS. REPORT OF 5 INCHES OF RAIN SO FAR TODAY IN SOUTHERN BENTON COUNTY NEAR EDWARDS. WILL ALSO UPDATE TO LOWER TEMPS IN SGF/JLN ZONES WITH TEMPS CURRENTLY DROPPING INTO THE UPR 50S. RIDDLE
In the hours before
Special weather statement, Jun 4, 6:12 PM CDT, 5 hours 20 minutes before
KSZ073-097-101-MOZ055-066>067-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CDT THU JUN 4 1998 SEVERE THUNDERSTORM WATCH NUMBER 505 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BENTON ST. CLAIR VERNON THE THREAT FOR SEVERE WEATHER HAS ENDED FOR EXTREME SOUTHEAST KANSAS AND FOR AREAS IN CENTRAL MISSOURI ALONG AND NORTH OF A NEVADA TO OSCEOLA TO WARSAW LINE. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES.... BARTON...CEDAR...DADE...POLK...HICKORY...DALLAS...LACLEDE...CAMDEN... MORGAN...PULASKI...PHELPS...MILLER AND MARIES. IN ADDITION...A FLASH FLOOD WATCH REMAIN IN EFFECT FOR TONIGHT FOR EXTREME SOUTHEAST KANSAS AND MUCH OF CENTRAL MISSOURI. THIS FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF A COLUMBUS KANSAS TO LAMAR TO BOLIVAR TO ROLLA LINE. THUNDERSTORMS WILL REMAIN LIKELY...ESPECIALLY THIS EVENING. HEAVY RAIN HAS ALREADY FALLEN IN PARTS OF THE WATCH AREA TODAY AND ANY ADDITIONAL RAIN WILL CAUSE MORE FLOODING. FLOODING HAS ALREADY BEEN REPORTED IN THE LAKE OF THE OZARKS AREA. STAY TUNED FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. RIDDLE
Special weather statement, Jun 4, 6:12 PM CDT, 5 hours 20 minutes before
KSZ073-097-101-MOZ055-066>067-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CDT THU JUN 4 1998 SEVERE THUNDERSTORM WATCH NUMBER 505 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BENTON ST. CLAIR VERNON THE THREAT FOR SEVERE WEATHER HAS ENDED FOR EXTREME SOUTHEAST KANSAS AND FOR AREAS IN CENTRAL MISSOURI ALONG AND NORTH OF A NEVADA TO OSCEOLA TO WARSAW LINE. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES.... BARTON...CEDAR...DADE...POLK...HICKORY...DALLAS...LACLEDE...CAMDEN... MORGAN...PULASKI...PHELPS...MILLER AND MARIES. IN ADDITION...A FLASH FLOOD WATCH REMAIN IN EFFECT FOR TONIGHT FOR EXTREME SOUTHEAST KANSAS AND MUCH OF CENTRAL MISSOURI. THIS FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF A COLUMBUS KANSAS TO LAMAR TO BOLIVAR TO ROLLA LINE. THUNDERSTORMS WILL REMAIN LIKELY...ESPECIALLY THIS EVENING. HEAVY RAIN HAS ALREADY FALLEN IN PARTS OF THE WATCH AREA TODAY AND ANY ADDITIONAL RAIN WILL CAUSE MORE FLOODING. FLOODING HAS ALREADY BEEN REPORTED IN THE LAKE OF THE OZARKS AREA. STAY TUNED FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. RIDDLE
Special weather statement, Jun 4, 9:03 PM CDT, 2 hours 29 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>081-089-050900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 903 PM CDT THU JUN 4 1998 ...SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MUCH OF CENTRAL MISSOURI HAS BEEN ALLOWED TO EXPIRE... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MUCH OF CENTRAL MISSOURI...INCLUDING BOLIVAR...CAMDENTON...LEBANON AND ROLLA HAS EXPIRED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT BUT THE THREAT FOR SEVERE WEATHER HAS ENDED. ...A FLASH FLOOD WATCH WILL REMAIN IN EFFECT OVERNIGHT FOR THE FOLLOWING COUNTIES IN MISSOURI... BENTON...HICKORY...POLK...DALLAS...LACLEDE...CAMDEN...MORGAN...MILLER ...MARIES...PULASKI...AND PHELPS. THIS INCLUDES THE CITIES OF BOLIVAR...ROLLA...LEBANON AND WARSAW. THE FLASH FLOOD WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... CHEROKEE...CRAWFORD AND BOURBON IN KANSAS BARTON...VERNON...CEDAR...DADE...ST CLAIR IN MISSOURI. THE FRONTAL SYSTEM THAT PRODUCED THE STORMY WEATHER TODAY WAS LOCATED FROM NORTHERN TENNESSEE TO NORTHERN ARKANSAS TO NORTHERN TEXAS. THIS FRONT AND ITS ASSOCIATED THUNDERSTORMS WILL GRADUALLY MOVE EAST OVERNIGHT INTO THE OHIO VALLEY REGION. HOWEVER...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE ENTIRE AREA THROUGH FRIDAY MORNING. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. RIDDLE
Special weather statement, Jun 4, 9:03 PM CDT, 2 hours 29 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>081-089-050900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 903 PM CDT THU JUN 4 1998 ...SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MUCH OF CENTRAL MISSOURI HAS BEEN ALLOWED TO EXPIRE... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MUCH OF CENTRAL MISSOURI...INCLUDING BOLIVAR...CAMDENTON...LEBANON AND ROLLA HAS EXPIRED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT BUT THE THREAT FOR SEVERE WEATHER HAS ENDED. ...A FLASH FLOOD WATCH WILL REMAIN IN EFFECT OVERNIGHT FOR THE FOLLOWING COUNTIES IN MISSOURI... BENTON...HICKORY...POLK...DALLAS...LACLEDE...CAMDEN...MORGAN...MILLER ...MARIES...PULASKI...AND PHELPS. THIS INCLUDES THE CITIES OF BOLIVAR...ROLLA...LEBANON AND WARSAW. THE FLASH FLOOD WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... CHEROKEE...CRAWFORD AND BOURBON IN KANSAS BARTON...VERNON...CEDAR...DADE...ST CLAIR IN MISSOURI. THE FRONTAL SYSTEM THAT PRODUCED THE STORMY WEATHER TODAY WAS LOCATED FROM NORTHERN TENNESSEE TO NORTHERN ARKANSAS TO NORTHERN TEXAS. THIS FRONT AND ITS ASSOCIATED THUNDERSTORMS WILL GRADUALLY MOVE EAST OVERNIGHT INTO THE OHIO VALLEY REGION. HOWEVER...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE ENTIRE AREA THROUGH FRIDAY MORNING. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 50 min |
| Jun 4, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 48 min |
| Jun 4, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 64 min |
| Jun 4, 7:44 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 66 min |
| Jun 4, 8:23 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 47 min |
| Jun 4, 8:46 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 4 hr |
| Jun 4, 9:58 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 37 min |
| Jun 4, 10:03 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Jun 4, 10:03 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jun 4, 10:38 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 32 min |
| Jun 4, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 33 min |
| Jun 5, 12:04 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 36 min |
| Jun 5, 12:46 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 34 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.